Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 21, NWS Houston/Galveston, TX

March 20, 2012

NWS Houston/Galveston, TX issued this small craft advisory at Mar 20, 2012, 10:21 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 10:21 PM CDT (03:21 UTC)
Expired
Mar 21, 2012, 8:00 AM CDT
In force
10 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WHUS74 KHGX 210321
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1021 PM CDT TUE MAR 20 2012

...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY MORNING...

SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OFFSHORE WATERS AS 
SEAS REMAIN ELEVATED AND OFFSHORE WINDS INCREASE TONIGHT.  

GMZ350-355-211130-
/O.EXP.KHGX.SC.Y.0020.000000T0000Z-120321T0300Z/
/O.NEW.KHGX.SC.Y.0021.120321T0321Z-120321T1300Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1021 PM CDT TUE MAR 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT
WEDNESDAY. 

* WINDS...NORTH WINDS AROUND 20 KNOTS TONIGHT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-375-211130-
/O.CON.KHGX.SC.Y.0020.000000T0000Z-120321T1300Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
1021 PM CDT TUE MAR 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
WEDNESDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS TONIGHT INTO WEDNESDAY
  MORNING.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
921 
WHUS74 KHGX 210858
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
358 AM CDT WED MAR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT...

WINDS WILL BE RELAXING BY EARLY AFTERNOON WITH SEAS FOLLOWING. 

GMZ370-375-211700-
/O.EXT.KHGX.SC.Y.0020.000000T0000Z-120321T2000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
358 AM CDT WED MAR 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WINDS...NORTH 15 TO 20 KNOTS THIS MORNING DIMINISHING IN THE
  AFTERNOON.

* SEAS...7 TO 9 FEET DIMINISHING TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ350-355-211300-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-120321T1300Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
358 AM CDT WED MAR 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

* WINDS...NORTH WINDS 15 TO 20 KNOTS.

* SEAS...5 TO 7 FEET DIMINISHING TO 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 9:55 PM CDT, 26 minutes earlier.

Area forecast discussion, Mar 20, 9:55 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CDT TUE MAR 20 2012

.UPDATE...
HEAVIEST PRECIPITATION HAS PUSHED OUT OF ALL BUT OUR FAR OFFSHORE
WATERS THIS EVENING WITH ONLY LIGHT PRECIPITATION ONGOING ACROSS
PORTIONS OF CHAMBERS...LIBERTY...AND POLK COUNTIES. CURRENT
FORECAST IS IN GOOD SHAPE WITH THE UPPER LEVEL LOW REMAINING
ACROSS WEST TEXAS. WE MAY SEE A FEW MORE SHOWERS TOWARDS SUNRISE
AS ANOTHER WEAK DISTURBANCE MOVES OVERHEAD AS IT ROTATES AROUND
THE BASE OF THE LOW. ONLY CHANGE THIS EVENING WAS TO INCREASE MIN
TEMPS TONIGHT FOR OUR INLAND AND WESTERN COUNTIES AS MID LEVEL
CLOUDS SHOULD HELP TO LIMIT COOLING SOMEWHAT OVERNIGHT. 38

&&

.PREV DISCUSSION... /ISSUED 634 PM CDT TUE MAR 20 2012/

DISCUSSION...

SEE AVIATION.

AVIATION...

SCATTERED SHOWERS ACROSS EASTERN AREAS ARE EXPECTED TO GRADUALLY
SHIFT EAST THIS EVENING. ANOTHER DISTURBANCE IS LIKELY TO PRODUCE
SCATTERED SHOWERS AREAWIDE TOWARD MORNING. DO NOT THINK WE WILL
SEE MVFR CEILINGS TONIGHT. WE WILL SEE PLENTY OF MID/HIGH CLOUD
TONIGHT. WINDS WILL SHIFT TO THE SOUTH TOMORROW MID-MORNING. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      52  70  50  79  52 /  20  20  10  10  10
HOUSTON (IAH)              54  70  52  79  56 /  40  40  10  10  10
GALVESTON (GLS)            57  70  60  77  64 /  40  40  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
     20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 8 AM CDT WEDNESDAY FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 8 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&

DISCUSSION...38
AVIATION/MARINE...33
Hazardous weather outlook, Mar 20, 3:05 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
305 PM CDT TUE MAR 20 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-211200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
305 PM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL CONTINUE TO BE A CHANCE OF RAIN WITH EMBEDDED SHOWERS AND
THUNDERSTORMS. SOME LOCALIZED FLOODING IS POSSIBLE IF HEAVY RAINS FALL
OVER SPOTS THAT RECEIVED HIGH RAINFALL TOTALS EARLIER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...THERE WILL CONTINUE TO BE A CHANCE OF RAIN WITH EMBEDDED
SHOWERS AND THUNDERSTORMS. SOME LOCALIZED FLOODING IS POSSIBLE IF HEAVY
RAINS FALL OVER SPOTS THAT RECEIVED HIGH RAINFALL TOTALS TUESDAY AND
TUESDAY NIGHT. FOR THURSDAY THROUGH MONDAY...HAZARDOUS WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME.

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.